MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-8-60-135
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
A protégé rx self-expanding stent was intended to be used to treat a lesion in a patient.The device was prepped as per the ifu with no issues identified.It was reported the stent pre-deployed in the catheter prior to reaching the target lesion.The procedure was completed by replacing a new product of the same size.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned with the touhy-borst tight.The device was returned with approx.3mm of stent exposed.The device returned with a bend to both the distal end of the device and to the push rod.A 20cc water filled syringe was used to flush the device, both annual spaces flushed.A 0.014¿ guidewire was loaded through the tip, and exited through the rx port without issue, the device was loaded into a deployment fixture.The stent deployed with a maximum peak force of 0.95lbs (less than 3.00lbs as per(b)(4).The deployed stent was examined, confirmed to be 60mm with no abnormalities noted medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16518559
Report Number2183870-2023-00075
Device Sequence Number3354043
Product Code NIM
UDI-Device Identifier00821684038666
UDI-Public00821684038666
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberSECX-8-60-135
Device Catalogue NumberSECX-8-60-135
Device Lot NumberB194435
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/24/2023
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown